Format

Send to:

Choose Destination
See comment in PubMed Commons below
Eur Arch Otorhinolaryngol. 2008 May;265(5):603-6. Epub 2007 Oct 30.

Sudden sensorineural hearing loss after heroin injection.

Author information

  • 1Department of Otolaryngology, Head and Neck Surgery, University of Bonn, Sigmund-Freud Str. 25, Bonn, Germany. andreasschroeck@web.de

Abstract

Sudden sensorineural hearing loss is a symptom of cochlear injury. Potential aetiologies are vascular diseases, viral infections, allergic reactions, autoimmune disorders, and traumatic rupture of the intralabyrinthe membrane. Unlike in unilateral cases bilateral sensorineural hearing loss is often associated with specific disease entities. We report a case of sudden bilateral deafness after intravenous heroin abuse. The putative pathophysiological mechanisms are discussed.

Comment in

PMID:
17968577
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Write to the Help Desk